Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 9, NWS Hastings, NE

March 28, 202210 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this red flag warning at Mar 28, 2022, 3:16 PM CDT for 10 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 29, 2022, 1:00 PM CDT. It was in force for 7 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 28, 2022, 3:16 PM CDT (20:16 UTC)
In effect from
Mar 29, 2022, 1:00 PM CDT
Expired
Mar 29, 2022, 8:00 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Hall County, NE, Hamilton County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 20 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 3:39 PM CDTNON-TSTM WND GST 594 Wsw Beloit, KS
Mar 29, 3:46 PM CDTNON-TSTM WND GST 503 W Edgar, NE
Mar 29, 4:06 PM CDTNON-TSTM WND GST 512 Wnw Fairfield, NE
Mar 29, 4:11 PM CDTNON-TSTM WND GST 504 Se Clay Center, NE
Mar 29, 4:12 PM CDTNON-TSTM WND GST 516 Ssw Nelson, NE
Mar 29, 4:21 PM CDTNON-TSTM WND GST 52Hastings Airport, NE
Mar 29, 4:23 PM CDTNON-TSTM WND GST 537 Nnw Bostwick, NE
Mar 29, 5:30 PM CDTNON-TSTM WND GST 532 Sse Davenport, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

011 
WWUS83 KGID 282016
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
316 PM CDT Mon Mar 28 2022

...DANGEROUS FIRE WEATHER POSSIBLE TUESDAY...

KSZ006-007-017>019-290515-
/O.UPG.KGID.FW.A.0009.220329T1800Z-220330T0100Z/
/O.NEW.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Smith-Jewell-Rooks-Osborne-Mitchell-
316 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Tuesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire 
  Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...1PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ085-086-290515-
/O.NEW.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Webster-Nuckolls-
316 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Tuesday.

* AFFECTED AREA...In Nebraska, Fire Weather Zone 085 Webster and 
  Fire Weather Zone 086 Nuckolls.

* WINDS...South 20 to 25 mph with gusts up to 40 mph.

* TIMING...1PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ075>077-084-087-290515-
/O.EXA.KGID.FW.A.0009.220329T1800Z-220330T0100Z/
Adams-Clay-Fillmore-Franklin-Thayer-
316 PM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Hastings has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday afternoon through Tuesday evening.

* AFFECTED AREA...In Nebraska, Fire Weather Zone 075 Adams, Fire 
  Weather Zone 076 Clay, Fire Weather Zone 077 Fillmore, Fire 
  Weather Zone 084 Franklin and Fire Weather Zone 087 Thayer.

* WINDS...South 15 to 25 mph with gusts up to 40 mph.

* TIMING...1PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 20 to 25 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ005-290515-
/O.CON.KGID.FW.A.0009.220329T1800Z-220330T0100Z/
Phillips-
316 PM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips.

* WINDS...Southwest 15 to 20 mph with gusts up to 30 mph.

* TIMING...1PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 20 to 25 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Thies
3 follow-up statements
462 
WWUS83 KGID 290058
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
758 PM CDT Mon Mar 28 2022

...DANGEROUS FIRE WEATHER LIKELY/POSSIBLE TUESDAY...

KSZ006-007-017>019-NEZ085-086-291000-
/O.CON.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Smith-Jewell-Rooks-Osborne-Mitchell-Webster-Nuckolls-
758 PM CDT Mon Mar 28 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
006, 007, 017, 018, 019, 085 AND 086...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire 
  Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. 
  In Nebraska, Fire Weather Zone 085 Webster and Fire Weather 
  Zone 086 Nuckolls.

* WINDS...From the south-southwest 20 to 30 MPH with gusts 35 to
  45 MPH. 

* TIMING...1 PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit
  extreme fire behavior. Use extreme caution if engaging in
  activities that could lead to fire ignition. In addition, if any
  fires remain active after sunset, they will be impacted by a
  significant wind shift to northerly behind a cold front. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ005-NEZ075>077-084-087-291000-
/O.CON.KGID.FW.A.0009.220329T1800Z-220330T0100Z/
Phillips-Adams-Clay-Fillmore-Franklin-Thayer-
758 PM CDT Mon Mar 28 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 005, 075, 076, 077, 084 AND 087...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips. In 
  Nebraska, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 084 
  Franklin and Fire Weather Zone 087 Thayer.

* WINDS...From the south-southwest 15 to 25 MPH with gusts 30 to
  40 MPH. 

* TIMING...1 PM to 8 PM Tuesday.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit
  extreme fire behavior. Use extreme caution if engaging in
  activities that could lead to fire ignition. In addition, if any
  fires remain active near to after sunset, they will be impacted
  by a significant wind shift to northerly behind a cold front. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$

Pfannkuch
258 
WWUS83 KGID 290857
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
357 AM CDT Tue Mar 29 2022

...DANGEROUS FIRE WEATHER LIKELY THIS AFTERNOON AND EVENING...

KSZ005-NEZ075>077-084-087-292130-
/O.UPG.KGID.FW.A.0009.220329T1800Z-220330T0100Z/
/O.EXA.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Phillips-Adams-Clay-Fillmore-Franklin-Thayer-
357 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 005, 075, 076, 077, 084 AND 087...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips. In 
  Nebraska, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 084 
  Franklin and Fire Weather Zone 087 Thayer.

* WINDS...From the South to Southwest 20 to 30 mph with gusts up 
  to 45 mph.

* TIMING...1 PM to 8 PM Tuesday.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit
  extreme fire behavior. Use extreme caution if engaging in
  activities that could lead to fire ignition. In addition, if any
  fires remain active near to after sunset, they will be impacted
  by a significant wind shift to the north to northwest behind a 
  cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ062>064-292130-
/O.EXA.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Hall-Hamilton-York-
357 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 062, 063 AND 064...

The National Weather Service in Hastings has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* AFFECTED AREA...In Nebraska, Fire Weather Zone 062 Hall, Fire 
  Weather Zone 063 Hamilton and Fire Weather Zone 064 York.

* WINDS...From the South to Southwest 20 to 30 mph with gusts up 
  to 45 mph.

* TIMING...1 PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition. In addition, if 
  any fires remain active after sunset, they will be impacted by 
  a significant wind shift to northerly behind a cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ006-007-017>019-NEZ085-086-292130-
/O.CON.KGID.FW.W.0009.220329T1800Z-220330T0100Z/
Smith-Jewell-Rooks-Osborne-Mitchell-Webster-Nuckolls-
357 AM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 006, 007, 017, 018, 019, 085 AND 086...

* AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire 
  Weather Zone 007 Jewell, Fire Weather Zone 017 Rooks, Fire 
  Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. 
  In Nebraska, Fire Weather Zone 085 Webster and Fire Weather 
  Zone 086 Nuckolls.

* WINDS...From the South to Southwest 20 to 30 mph with gusts up 
  to 45 mph.

* TIMING...1 PM to 8PM Tuesday.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit 
  extreme fire behavior. Use extreme caution if engaging in 
  activities that could lead to fire ignition. In addition, if 
  any fires remain active after sunset, they will be impacted by 
  a significant wind shift to northerly behind a cold front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Billings Wright
366 
WWUS83 KGID 291845
RFWGID

URGENT - FIRE WEATHER MESSAGE
National Weather Service Hastings NE
145 PM CDT Tue Mar 29 2022

...DANGEROUS FIRE WEATHER THIS AFTERNOON AND EVENING...

KSZ005>007-017>019-NEZ062>064-075>077-084>087-300100-
/O.CON.KGID.FW.W.0009.000000T0000Z-220330T0100Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Hall-Hamilton-York-
Adams-Clay-Fillmore-Franklin-Webster-Nuckolls-Thayer-
145 PM CDT Tue Mar 29 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips, 
  Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, 
  Fire Weather Zone 017 Rooks, Fire Weather Zone 018 Osborne and 
  Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 
  062 Hall, Fire Weather Zone 063 Hamilton, Fire Weather Zone 
  064 York, Fire Weather Zone 075 Adams, Fire Weather Zone 076 
  Clay, Fire Weather Zone 077 Fillmore, Fire Weather Zone 084 
  Franklin, Fire Weather Zone 085 Webster, Fire Weather Zone 086 
  Nuckolls and Fire Weather Zone 087 Thayer.

* WINDS...South 20 to 30 mph with gusts 40 to 50 mph.

* TIMING...Until 8 PM Tuesday.

* RELATIVE HUMIDITY...15 to 20 percent.

* IMPACTS...Any fires that ignite may spread rapidly and exhibit
  extreme fire behavior. Use extreme caution if engaging in
  activities that could lead to fire ignition. In addition, if any
  fires remain active near to after sunset, they will be impacted
  by a significant wind shift to the northwest behind a cold 
  front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Thies

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:50 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Mar 28, 12:50 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1250 PM CDT Mon Mar 28 2022

...AVIATION UPDATE...

.DISCUSSION...(Today through Sunday)
Issued at 337 AM CDT Mon Mar 28 2022

Steady southeasterly winds continued across the local area
overnight with a few high clouds passing over...helping to keep
temperatures near freezing in all but the coolest spots.

Expect a breezy/windy day across the region as the pressure
gradient tightens up across the area...with guidance indicating
gusts of 25 to 30 KTS. Thankfully...the southerly flow will advect
higher dewpoints across the region...which should help keep fire
weather concerns at bay this afternoon. Some guidance...especially
the NAM...is indicating the possibility of some drizzle
developing this overnight tonight into Tuesday morning as
continued moisture advection is forecast along with a lower cloud
deck developing...but discounted the NAM as an outlier due to the
very shallow nature of the moisture field.

The main focus for the forecast continues to be the upper level
area of low pressure off the central California coast...which is
forecast to swing into the desert southwest over the next 24 hours
and eventually cross the southern Rockies and emerge into the
plains in the Tuesday evening/night time frame. This low will be
roughly in phase with a cold front approaching from the northwest
Tuesday afternoon...with instability building across the local
area ahead of the cold front. While instability is rather modest
during the afternoon/evening hours Tuesday...there should be
enough shear present to justify a strong to marginally severe
storm across parts of the local area...especially east of a line
from roughly Osborne, Kansas northeastward to York, Nebraska.
That said...most of the local area is now highlighted in marginal
risk for severe weather Tuesday evening...although still think the
best potential will be across our east/southeastern areas.

As the cold front then crosses the area Tuesday night...
instability will wane but a surge in winds will be possible...with
the NAMnest indicating 40+ KT wind gusts Tuesday night into
Wednesday. This will make for a windy period...with a bit of snow
also possible on the backside of the front Wednesday morning and
again Wednesday evening as the main low wraps up and exits the
region. Not expecting much in the way of accumulation over the two
periods...but would not be surprised to see some light snow over
that period. While it will be cooler Wednesday...overall drier air
and breezy conditions could make for another afternoon with near
critical fire weather conditions.

Behind this system...a more active westerly jet will bring a
couple of small chances for precip to the local area along with
seasonable temps to finish out the week and start the
weekend.

&&

.AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Tuesday)
Issued at 1245 PM CDT Mon Mar 28 2022

Significant weather: Strong winds this afternoon, MVFR to IFR CIGs
late tonight and into Tuesday morning.

First 6 hours: VFR with only passing high clds. SE winds will be
brzy/strong with gusts around 30kt through the afternoon.
Confidence: High.

Rest of the period. Winds will back off later this eve. Main
concern will be the development of stratus after midnight. Model
agreement has improved that at least a period of MVFR to IFR CIGs
seems increasingly likely in the 11z to 17z time frame. May also
come with some patchy drzl, but not enough confidence in moisture
depth to reduce VSBYs at this point. Should see improvement right
near the end of the period. Confidence: Medium.

&&

.FIRE WEATHER...
Issued at 655 AM CDT Mon Mar 28 2022

Today's fire weather concerns are discussed above.

This update is primarily to address what could be critical fire
weather that develops within a surge of dry air Tuesday afternoon
into early evening for at least portions of the forecast area,
mainly along and south of the state line. Both hi-res and global
models seem to suggest a fairly high likelihood in a surge of dry
air that will bring RHs down to, or below, 20 percent for at least
our north central KS zones. Some models like RAP, HRRR, GFS, and
EC also bring it into south central NE, but NAM/NAMNest keep the
primary sfc low/triple point a little further S. Forecast
soundings behind the dry line indicate classic inverted-V profiles
with deep mixing to at least H7 and unidirectional SW flow 15-25
kt...perhaps even as high as 35kt at the top of the BL.
Furthermore, winds are forecast to veer to the NW and be quite
strong with gusts 40 to 45 MPH behind a cold front that moves
through Tue night. So any fire starts Tue aftn that continue into
Tue night will have significant wind shift/incr to contend with.
Felt model agreement was good enough to warrant a watch at this
point, with upgrade to warning certainly possible this aftn. Will
have to consider expansion of area, as well, depending on trends
in 12Z model guidance.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for KSZ005>007-017>019.

&&

DISCUSSION...Rossi
AVIATION...Thies
FIRE WEATHER...Thies
Hazardous weather outlook, Mar 28, 6:43 AM CDT, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
643 AM CDT Mon Mar 28 2022

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
643 AM CDT Mon Mar 28 2022

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

From Tuesday into Wednesday, there will be various weather
concerns within the outlook area...some affecting more of the
area than others.

First off, near-critical to critical fire weather conditions
are likely Tuesday afternoon, particularly within counties along
and especially south of the Nebraska-Kansas border, which stand
the best chance of observing relative humidity values near or
below 20 percent along with wind gusts of 25 to 35 MPH. A Fire
Weather Watch has been issued for portions of north central
Kansas.

In addition, late Tuesday afternoon into Tuesday night,
thunderstorms will be possible almost anywhere in the outlook
area. While most storms will be on the weaker side, there is a
Marginal Risk for a few severe storms, mainly east of a line from
York Nebraska to Osborne Kansas. Any severe storms would be most
favored to occur between 6 PM and midnight.

Finally, strong north-northwest winds will develop area-wide on
Wednesday, with sustained speeds around 30 MPH and gusts around
40 to 45 MPH, or higher, likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Thies

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:40 AM CDTFire Weather WatchGIDAdams, Clay, Fillmore, Franklin, Thayer21 hr

Nearby

Red Flag Warnings in Nebraska, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.